Ask a doctor

Chronic Dry Eyes After 1 Year Post-Op Epilasek. Do I Have Any Alternatives?

epilasek op both eyes 1.5yrs ago -3.5, surgery smooth, perfect vision, except for dry eyes. Reason for epilasek was thin cornea. No dry eye history-although pre-op screening indicated slight dryness on the right eye-I now experience dryness in both. The dryness is when I wake up (almost always) and must drop my eyes. Depending on day/activity, I may need to drop a few times and/or prior to sleep. I live in very humid country Dr. says need to live with it - what are my alternatives?

Doctor Answers (2)

Dry Eyes after Epi-LASEK

+1

There are many possible causes of dryness following laser vision correction and also, many treatments.  I would recommend that you speak further with your doctor and ask what other options might be available.  For example, if you have irregularity of your surface which is worse after sleeping when your eyes have been closed and the cornea swells, an hypertonic salt solution might be preferable to tears.  If you do not have enough of the watery component of tears, then, treating with frequent nonpreserved artificial tears, punctal plugs, Restasis may be helpful.  Other possible causes of your symptoms include an infection of the eyelids known as blepharitis or meibomitis.  The best way to speak with your doctor is to become educated and ask more questions about best therapeutic option for you.


San Diego Ophthalmologist
4.5 out of 5 stars 2 reviews

Dry eyes after epi-LASEK

+1

I specialize in epi-LASEK
i would recommend you get both lower puncta plugged

you may need the top puncta plugged as well

and you should be on Restasis

if you do all 3 of these things, your dry eyes should be mostly relieved!:)

Emil Chynn, MD
New York Ophthalmologist
4.5 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.